MAUDE Adverse Event Report: CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598C
Medical Device Problem Codes Material Puncture/Hole (1504); Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the markers of a 5f 65cm 8 side holes (8sh) pigtail super torque marker bands diagnostic catheter slipped down the catheter (became offset) while inside the patient.The user was trained with the device.There was no reported patient injury.One non-sterile cath mb 5f pig 65cm 8sh unit was received for analysis.During visual inspection, eleven out of the twenty marker bands, located at the distal section of the unit, were noted to be moved out of position.A torn condition was found approximately at 25.4 cm from the distal tip.No other anomalies were observed during the visual analysis.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Total longitudinal measurements of the catheter were also found within specification.Functional analysis could not be performed due the torn condition in which the unit was received.During microscopic analysis, amplified images of the moved marker bands were taken, and no anomalies were observed.Sem analysis near the torn area showed no anomalies to the inner surface however, the outer surface presented evidence of scratch marks.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 18003597 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event ¿catheter (body/shaft) - puncture/cut¿ was confirmed since a torn condition was found on the body of the unit.This type of damage is commonly caused during the interaction of the unit with a sharp object or mechanical damage.It is likely the same factors that caused the outer surface scratches led to the tear observed on the received catheter.The event reported by the customer as ¿marker band (supertorque) ¿ offset/out of position - in-patient¿ was confirmed since the marker bands were observed offset/out of position.Procedural and/or handling factors such as excessive friction on the catheter may have contributed to the reported conditions.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off.Avoid entrapment of the catheter between other endovascular devices and the vessel wall.Avoid excessive friction on the catheter; avoid simultaneous introduction of the catheter and aortic graft devices through the same sheath.Complications: movement of the marker bands along the catheter can result in inaccurate reference and device sizing.Dislodgement of the marker bands into the vascular system can result in additional intervention, embolism, thrombosis, or other vascular complications.Avoid excessive tension on the device during manipulation.Extreme care to avoid stretching or elongation must be exercised during manipulation and withdrawal.If resistance is felt during manipulation, determine the cause of resistance before proceeding and confirm.Supertorque® mb angiographic catheter positioning under high quality fluoroscopic observation.¿ based on the information available, product analysis and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the markers of a 5f 65cm 8 side holes (8sh) pigtail super torque marker bands diagnostic catheter slipped down the catheter when inside the patient.During fal analysis, a puncture/cut condition was found on the body of the unit.There was no reported patient injury.The user was trained with the device.The device will be returned for evaluation.

Brand Name
CATH MB 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12475545
Report Number9616099-2021-04869
Device Sequence Number17116507
Product Code DQO
UDI-Device Identifier20705032012048
UDI-Public20705032012048
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number532598C
Device Catalogue Number532598C
Device Lot Number18003597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1